Posted by: MB | 2009-02-20

Uric acid kidney stone

Hi Doc,

I had the above kidney stone, which they say is caused by eating too much meat, but should I also stay away from soft drinks especially TAB ?

Do you maybe also have any other guide advise on this ?


Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageDietDoc

Dear MB
Because you have a tendency to form uric acid kidney stones you need to avoid a buildup of uric acid in the body. Excessive uric acid buildup is caused by a disorder in the metabolism of so-called "purines", which are compounds that occur in high quantities in red meat, organ meats (brains, liver, kidneys, sweetbreads), anchovies, meat extracts, broth, bouillon, and gravies made from meat drippings, sardines, herrings, mackerel, mussels, partridge, fish roes, baker's and brewer's yeast taken as supplements (most of these foods, except the fish are also contraindicated for a diet to lower cholesterol). Beans, pulses, spinach, asparagus and mushrooms have a moderate purine content and can be eaten in moderate quantities. Other vegetables and fruits have a negligible purine content and can be eaten freely.
Increase your liquid intake moderately to ensure that you are drinking 2,5 litres of liquid a day (this need not just be water), to keep your urine more diluted and prevent crystallisation of the uric acid and thus to stop the formation of the stones.
Best regards

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Our users say:
Posted by: MB_advise | 2009-03-11

Hi Doc, I have started to run in Jan 2/3 times a week for about 15/20 minutes at a time to try and get my weight down, because I suspect that I' m about 10/15/kg' s over weight. I' m finding that I' m not really loosing weight and my appetite is also increasing the more I exercise. Is there a tablette my GP can prescribe to help me get going for a month or so ? Also do you maybe have a Diet I can follow to cut out the carbs ?

Reply to MB_advise
Posted by: MB | 2009-02-23


Reply to MB

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.